MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SHORTCUT PLATE CUTTER FOR 2.4MM PLATES & THORP; INSTRUMENT,CUTTING,ORTHOPAEDIC

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SHORTCUT PLATE CUTTER FOR 2.4MM PLATES & THORP; INSTRUMENT,CUTTING,ORTHOPAEDIC
Model Number 391.967
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information was not provided for reporting.Date of event is unknown.Device is an instrument and is not implanted / explanted.Device is expected to be returned for manufacturer review/investigation but has not been received yet.Reporter is synthes sales representative.Device evaluation/investigation could not be completed; no conclusion could be drawn as product was not returned to manufacturer.Additionally, device history records review has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes (b)(4) reports an event as follows: it was reported that on an unknown date, the handles of (2) short-cut plate cutters broke.It is unknown if there was a surgical procedure.There was no patient consequence.This report is for one (1) shortcut plate cutter for 2.4mm plates & thorp.This is report 2 of 2 for (b)(4).
 
Event or Problem Description
Further it was reported that the reported issues were identified during inspection on an unknown date.There was no surgical procedure involved.There was no patient involvement.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Supplier lot number reported as 1017.There was no known reported patient involvement associated with the complained event.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A device history record (dhr) review was conducted for part: 391.967, lot: 1017: manufacturing site: haegendorf, release to warehouse date: 05.Sep.1996: the device history record shows this lot of (b)(4) pieces was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional and visual criteria at the time of release with no issues documented during the manufacturing process.Only top level of the device history record reviewed as sub-components are not lot tracked.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SHORTCUT PLATE CUTTER FOR 2.4MM PLATES & THORP
Common Device Name
INSTRUMENT,CUTTING,ORTHOPAEDIC
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7777894
Report Number2939274-2018-53299
Device Sequence Number1085123
Product Code HTZ
UDI-Device Identifier10887587041056
UDI-Public(01)10887587041056
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number391.967
Device Catalogue Number391.967
Device Lot NumberH735503
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/26/2018
Supplement Date Received by Manufacturer08/15/2018
09/14/2018
Initial Report FDA Received Date08/13/2018
Supplement Report FDA Received Date09/12/2018
09/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1